Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 78, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 9, 2005, 9:11 PM CDT for Uvalde County, Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 10, 2005, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4008 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 100214 FFWEWX TXC463-507-100515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... UVALDE ZAVALA * UNTIL 1215 AM CDT * AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OVER UVALDE AND ZAVALA COUNTIES MOVING EAST AT 5 MPH. LOCALLY HEAVY RAINS ARE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS. WIND GUSTS OF 20 TO 30 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. * LOCATIONS IN THE WARNING INCLUDE UVALDE...UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2864 10011 2962 10011 2962 9942 2864 9942 $$
1 follow-up statement
000 WGUS74 KEWX 100320 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1019 PM CDT TUE AUG 9 2005 TXC463-507-100515- UVALDE TX-ZAVALA TX- 1019 PM CDT TUE AUG 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM CDT FOR ZAVALA AND UVALDE COUNTIES... AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS OF UVALDE AND ZAVALA COUNTIES. LOCALLY HEAVY RAIN...WIND GUSTS 25 TO 45 MPH AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THUNDERSTORMS. LOCATIONS IN THE WARNING INCLUDE UVALDE...UTOPIA...SABINAL...REAGAN WELLS...MONTELL...KNIPPA...GARNER STATE PARK AND CONCAN. LAT...LON 2864 10011 2962 10011 2962 9942 2864 9942 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:29 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 9, 6:29 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT TUE AUG 9 2005 .UPDATE... MCC LOCATED ACROSS VAL VERDE...EDWARDS AND REAL COUNTIES MOVING SOUTHWARD. HAVE RAISED POPS ACROSS THE WESTERN CWFA THIS EVENING TO ACCOUNT FOR THE SOUTHWARD MOVING CONVECTIVE COMPLEX. && .PREV DISCUSSION... (ISSUED 351 PM CDT TUE AUG 9 2005) DISCUSSION... WEAK UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE CENTRAL AND SOUTH CENTRAL TEXAS OVERNIGHT AND INTO WEDNESDAY. DUE TO SATURATED GROUNDS AND ANTICIPATION OF OVERNIGHT STORMS...WENT WITH A FLASH FLOOD WATCH OVERNIGHT AND INTO WEDNESDAY AFTERNOON FOR AREAS ALONG AND NORTH OF I-10. STABILITY WILL RE-ENTER THE AREA WEDNESDAY EVENING ALLOWING THE RETURN OF LOWER POPS AND HIGHER DAYTIME TEMPERATURES BY FRIDAY. EXTENDED...HOT AND DRY OVER THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK AS HIGH PRESSURE BUILDS BACK INTO THE REGION. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST...GFS SEEMED TO HAVE A HANDLE ON THE LONG-RANGE SITUATION. WENT WITH CHANCE POPS ALONG SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWA TO ACCOUNT FOR SEA- BREEZE CONVECTION. TEMPS ARE EXPECTED TO BE NEAR NORMAL MID-AUGUST LEVELS. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ171-TXZ172-TXZ173- TXZ186-TXZ188-TXZ189-TXZ190-TXZ191-TXZ192-TXZ193-TXZ194-TXZ205- TXZ206-TXZ207-TXZ208-TXZ209. && 13/08
Hazardous weather outlook, Aug 9, 8:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CDT TUE AUG 9 2005 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 800 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING OVER THE WEST PART OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAIN...STRONG WINDS...SOME HAIL AND LIGHTNING IS LIKELY. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY ALONG THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 8:07 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST LEAKEY 29.72N 99.76W
08/09/2005 60 MPH REAL TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 64 min |
| Aug 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Aug 9, 11:16 PM CDT | Flash Flood Warning | EWX | Medina | 119 min |
| Aug 10, 6:50 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Aug 10, 7:17 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 10, 7:25 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 8:37 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Aug 10, 8:52 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Aug 10, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 10:14 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 10:26 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 10, 11:25 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 10, 12:05 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 10, 12:18 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Aug 10, 12:35 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Aug 10, 12:45 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 62 min |
| Aug 10, 2:16 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 10, 2:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Aug 10, 5:44 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Aug 10, 5:53 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.